MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline; TOWEL,OR,DSP,ST,BLUE,DLX,4/PK,20PK/CS

MEDLINE INDUSTRIES, LP Medline; TOWEL,OR,DSP,ST,BLUE,DLX,4/PK,20PK/CS
Model Number MDT2168204
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the customer contact, on (b)(6) 2023 during a left varicolectomy/spermatic cord denervation, hydrocele removal, spermatic cord and hydrocele exploration "lint on towels seen with a microscope by the surgeon".The towels were being used to drape the site.The fibers were reported to not be in the surgical site, however the "area was irrigated by the md", according to the customer.The customer reports, the towels were discarded.The procedure was completed and the patient was seen by pcp in february with no issues reported.There is no sample available to be returned.A root cause could not be established.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
Or towel linting.

Brand Name
Medline
Common Device Name
TOWEL,OR,DSP,ST,BLUE,DLX,4/PK,20PK/CS
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key16464083
Report Number1417592-2023-00085
Device Sequence Number3126337
Product Code FRL
UDI-Device Identifier20080196834058
UDI-Public20080196834058
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberMDT2168204
Device Catalogue NumberMDT2168204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown